MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 WIRELESS ANALYZER; I-STAT1 ANALYZER

ABBOTT POINT OF CARE I-STAT1 WIRELESS ANALYZER; I-STAT1 ANALYZER
Catalog Number 03P75-55
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during failure analysis completed on 10/24/2017.The failure was due to a defective tantalum capacitor.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care (apoc) was contacted by a customer who reported that analyzer sn (b)(4) would not activate.The analyzer was replaced at no charge and returned for routine failure analysis.The analyzer was received on 10/16/2017 and on 10/24/2017 during failure analysis it was noted that capacitor c13 on main pcba was burnt.The customer returned the analyzer with green non-fused battery carrier.The customer was never issued battery carrier letter # apoc30aug2010 - september 2011.It is unknown how the customer obtained a green non-fused battery carrier since the customer has only been an i-stat user since 2016.The analyzer was shipped to the customer on (b)(6) 2016 with a red fused battery carrier.The customer searched the facility and stated that they only have red-fused battery carriers on site as of (b)(6) 2017.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer does state that 9 volt batteries were being used.Therefore the analyzer is likely to become hot to touch.Based on the information available, there were no patient or user related injuries associated with this complaint.

Brand Name
I-STAT1 WIRELESS ANALYZER
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7004139
Report Number2245578-2017-00596
Device Sequence Number799946
Product Code CGA
UDI-Device Identifier00054749003402
UDI-Public00054749003402
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-55
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1